Feb 20, 2004
I recently decided to stop Sustiva due to terrible CNS side effects. I would only be asleep for 2 or 3 hours, then be up the rest of the night. Also profound depression, crying, pacing, severe anxiety. I explained to my ID Dr. that my wish would be to avoid lipoatrophy. She said then I had two options, Viramune, or go back on a PI. And suggested Viramune to avoid lipo. Well now I am reading a lot of scary stuff about liver damage with Viramune and am now thinking maybe back to a PI would be better. SOOO...my other drugs are Viread and 3TC, and considering that, which PI would you suggest or would you suggest I go ahead and try Viramune. I am HEP b and c neg, male aged 42, and lfts have always been ok... are the PIs specifically associated with fat loss or fat gain? I have been on Crixivan in the past, with combivir, but noticed mild lipo, prominent veins etc. That's what prompted my switch to Sustiva. Last counts were undetectable VL, CD4 1300, and was 41, any feed back would help, thanks
Response from Dr. Boyle
I'm not a big fan of nevirapine, but I do not think it is unreasonable to give it a try. If you decide to do that you should have very careful monitoring clinically (for evidence of rash or hepatitis) and frequent laboratory checks (to monitor for hepatitis), both of which are recommended in the package insert. PIs are generally associated with fat accumulation; however, preliminary evidence indicates that a new once-daily PI, atazanavir, may be less likley to cause this problem. If you decide to not take the nevirapine, you could try atazanavir or another once-daily PI fosamprenavir which should keep your regimen relatively simple and with low toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Happens If Chlamydia Is Left Untreated?
- What Color Is Discharge From Herpes?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- What Is The Lifespan Of The Hpv Virus?
- Symptoms Of Gonorrhea In Gay Men
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.